Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 7, 2003, 4:17 AM CDT for Clark County, Hot Spring County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 4:17 AM CDT (09:17 UTC)
- Expired
- May 7, 2003, 6:15 AM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Clark County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 070921
FFWLIT
ARC019-059-071115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 AM CDT WED MAY 7 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN SOUTHWEST ARKANSAS
HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 615 AM CDT
* AT 415 AM CDT...DOPPLER WEATHER RADAR INDICATED THAT HEAVY RAIN
HAD ENDED ACROSS THE WARNING AREA WITH ONLY SCATTERED SHOWERS
OCCURRING. HOWEVER...FLASH FLOODING CONTINUED IN PARTS OF THE
WARNING AREA...WITH STREET FLOODING AND SOME WATER RUNNING INTO
HOMES IN THE ARKADELPHIA AREA FOR EXAMPLE.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3437 9284 3426 9273 3391 9325 3410 9339
3431 9301
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 7, 4:00 AM CDT, 17 minutes earlier.
Area forecast discussion, May 7, 4:00 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED MAY 7 2003 AREA OF THUNDERSTORMS MOVING ACROSS MOSTLY THE SOUTHERN HALF OF THE AREA AT ISSUE TIME. MODELS INDICATE THIS WILL BE MOSTLY EAST OF THE CWA AT 12Z AND A LULL WILL LIKELY MOVE IN FOR MOST OF THE DAY TODAY. COLD FRONT HAS SHOWN LITTLE MOVEMENT AND DO NOT BELIEVE IT WILL MOVE MUCH MORE. WARM AND HUMID AIR WILL REMAIN IN MOST OF THE AREA EXCEPT MAYBE THE NORTH AND INCREASED DEW POINTS FOR TODAY IN MOST OF THE AREA. AIR MASS MAY BE CAPPED IN MOST AREAS SO DO NOT SEE A BIG CHANCE OF RAIN DURING THE DAY. WILL KEEP 30 PERCENT POPS FOR THIS MORNING FOR RESIDUAL RAIN LEFT OVER FROM THE MCS...AND MINIMAL 20 PERCENT POPS FOR THIS AFTERNOON. MAXES SHOULD REACH WELL INTO THE 80S AGAIN IN CENTRAL AND SOUTHERN SECTIONS BUT MAY BE HELD DOWN A LITTLE IN THE NORTH NEAR WHERE THE FRONT WILL SET UP. ANOTHER SHORT WAVE TONIGHT WILL INTERACT WITH THE FRONT IN THE NORTHWEST AND BRING A CHANCE OF A MAJOR RAIN EVENT IN THE NORTHWEST. WENT WITH LIKELY POPS AND HIGH QPFS FOR THE NORTH FOR TONIGHT WITH LESSER POPS TO THE SOUTH. FRONT SHOULD LIFT NORTH AS A WARM FRONT ON THURSDAY. THIS WILL PUT ENTIRE AREA INTO WARM SECTOR. STRONG NEGATIVELY TILTED UPPER TROF MOVES THROUGH THE PLAINS THURSDAY NIGHT. WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH THAT TIME FRAME. THE BEST CHANCE WILL BE IN THE NORTH CLOSER TO THE WARM FRONT AND BETTER DYNAMICS. AREA WILL BE IN WARM SECTOR MOST OF REST OF THE WEEK AND THE AREA MAY BE CAPPED MOST OF THAT TIME. WILL KEEP SOME CHANCE OF THUNDERSTORMS MENTIONED DUE TO THE CONTINUING HIGHLY UNSTABLE AIR IN PLACE. CHANCE OF RAIN MAY INCREASE AGAIN SUNDAY AS A COLD FRONT MOVES THROUGH. NEW GFS SPEEDS UP FRONTAL PASSAGE...BUT WILL GO A LITTLE SLOWER. .LZK...NONE
Hazardous weather outlook, May 6, 1:05 PM CDT, 15 hours 12 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY ACROSS THE ENTIRE AREA OVERNIGHT. 55
In the hours before
Local storm report, May 6, 10:50 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1050 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM PEEL AR WIND DAMAGE
05/06/03 MARION TREES DOWN. REPORTED
BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 61 MPH
MEASURED. REPORTED BY
PUBLIC.
0910 PM MOUNTAIN HOME AR 0.88 INCH HAIL
05/06/03 BAXTER REPORTED BY PUBLIC.
0910 PM 7 S MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 60 MPH
ESTIMATED. REPORTED BY
TRAINED SPOTTER.
0915 PM 7 S MOUNTAIN HOME AR 1.00 INCH HAIL
05/06/03 BAXTER REPORTED BY TRAINED
SPOTTER.
0915 PM 5 NE MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0925 PM 3 E HENDERSON AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
46Special weather statement, May 6, 11:34 PM CDT, 4 hours 43 minutes before
ARZ003>007-012>016-021>024-030>033-037>044-052>054-062345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1134 PM CDT TUE MAY 6 2003 TORNADO WATCH NUMBER 277 THAT WAS IN EFFECT FOR NORTHERN AND CENTRAL ARKANSAS IS NO LONGER IN EFFECT...BUT IT HAS BEEN REPLACED BY TORNADO WATCH NUMBER 279 WHICH COVERS ALL OF ARKANSAS EXCEPT FOR BENTON COUNTY. TORNADO WATCH 279 WILL BE IN EFFECT UNTIL 500 AM CDT. 29
Special weather statement, May 7, 4:00 AM CDT, 17 minutes before
ARZ002>075-071000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED MAY 7 2003 TORNADO WATCH #279 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...BAXTER...BOONE...CARROLL...CRAWFORD... FRANKLIN...IZARD...JOHNSON...LOGAN...MADISON...MARION... NEWTON...POLK...POPE...SCOTT...SEARCY... SEBASTIAN...SHARP...STONE...VAN BUREN AND WASHINGTON... TORNADO WATCH #279 REMAINS IN EFFECT FOR...ARKANSAS...BRADLEY... CALHOUN...CLARK...CLEBURNE...CLEVELAND...CONWAY...DALLAS...DESHA... DREW...FAULKNER...GARLAND...GRANT...HOT SPRING...INDEPENDENCE... JACKSON...JEFFERSON...LINCOLN...LONOKE...MONROE...MONTGOMERY... OUACHITA...PERRY...PIKE...PRAIRIE...PULASKI...SALINE...WHITE...WOODRU FF AND YELL COUNTIES UNTIL 5 AM CDT. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 43 min |
| May 6, 8:10 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy | 60 min |
| May 6, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 45 min |
| May 6, 8:50 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 40 min |
| May 6, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 57 min |
| May 6, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 60 min |
| May 6, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 46 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 29 min |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 30 min |
| May 6, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Independence, White | 45 min |
| May 7, 12:09 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 46 min |
| May 7, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 29 min |
| May 7, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 61 min |
| May 7, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| May 7, 2:04 AM CDT | Tornado Warning | LZK | Grant, Hot Spring | 46 min |
| May 7, 2:20 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 2 hr |
| May 7, 2:50 AM CDT | Tornado Warning | LZK | Grant | 30 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 47 min |
| May 7, 3:17 AM CDT | Flash Flood Warning | LZK | Grant | 118 min |
| May 7, 3:19 AM CDT | Tornado Warning | LZK | Grant, Jefferson | 61 min |
| May 7, 3:21 AM CDT | Flash Flood Warning | LZK | Faulkner, White | 119 min |
| May 7, 3:29 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 46 min |
| May 7, 3:30 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| May 7, 3:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 28 min |
| May 7, 4:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 32 min |
| May 7, 4:28 AM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| May 7, 4:33 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 32 min |
| May 7, 4:36 AM CDT | Flash Flood Warning | LZK | Woodruff | 119 min |
| May 7, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 43 min |
| May 7, 6:30 AM CDT | Flash Flood Warning | LZK | Arkansas | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.